Mississippi, 2006

Damaging Wind in Mississippi, June 21, 2006

June 21, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 21, 2:20 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 21, 2:20 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT WED JUN 21 2006

THE MIDSOUTH IS CURRENTLY ON THE NORTHWESTERN PART OF A HIGH
PRESSURE CENTER OVER THE EASTERN UNITED STATES. ALSO...A FRONT
LIES FROM IA TO THE TX PANHANDLE. BOTH OF THESE FEATURES WILL
MOVE TO THE SOUTHEAST OVERNIGHT AND INTO THURSDAY. BY THURSDAY
AFTERNOON...THERE SHOULD BE ENOUGH MOISTURE TO ALLOW A CHANCE OF
THUNDERSTORMS THAT WILL LAST INTO EVENING. A LOW WILL FORM ON THE
FRONT THURSDAY NIGHT. THIS LOW WILL BE IN SOUTHERN MO BY FRI
MORNING. THE LOW WILL MOVE TO THE MEM AREA BY FRI EVENING. THIS
PATTERN SHOULD GIVE US A FAIRLY DECENT CHANCE OF RAIN FRIDAY.

NEXT...THE LOW WILL NOT MOVE MUCH FRIDAY NIGHT. THIS WILL KEEP
SHOWER CHANCES ALIVE DURING THE NIGHT. AS THE LOW SETTLES FARTHER
SOUTH SATURDAY AND HIGH PRESSURE FILLS IN FROM THE NORTHEAST...
EXPECT SHOWERS AND TRWS TO DIMINISH IN NORTHWESTERN COUNTIES OF
THE CWA. ONLY SOUTHEASTERN COUNTIES WILL HAVE A CHANCE OF
PRECIPITATION SATURDAY NIGHT AND SUNDAY.

SUNDAY NIGHT THROUGH WEDNESDAY...HIGH PRESSURE FROM THE GREAT
LAKES TO THE MIDSOUTH SHOULD KEEP IT DRY. TEMPS SHOULD NOT BE AS
HIGH AND HUMIDITY SHOULD BE A LITTLE LOWER.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WER
Hazardous weather outlook, Jun 21, 2:30 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT WED JUN 21 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Columbus AFB radar (KGWX), 127 km away, was scanning. The volume nearest the first event began at 22:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yalobusha

When
June 21, 4:47 PM CST to 4:52 PM CST
Where
Yalobusha County, Coffeeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.967, -89.700

A few trees and power lines were knocked downy by straight line winds in Coffeeville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515822.